Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 22, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Aug 13, 2010, 9:25 AM CDT for George County, Mississippi; Mobile County, Alabama. It was in force for 110 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2010, 9:25 AM CDT (14:25 UTC)
- Expired
- Aug 13, 2010, 11:15 AM CDT
- In force
- 110 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mobile County, AL, George County, MS
The radar
The Mobile radar (KMOB), 20 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 10:00 AM CDT | FLASH FLOOD | Agricola, MS | GAS STATION IN AGRICOLA REPORTS SEVERAL ROADS FLOODED IN AREA AROUND 10 AM...RAIN STILL FALLING |
| Aug 13, 10:00 AM CDT | FLASH FLOOD | Agricola, MS | GAS STATION IN WILMER REPORTED MULTIPLE ROADS FLOODED IN AGRICOLA AREA INCLUDING STATE ROAD 612 AROUND 10 AM...RAIN STILL FALLING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2138 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
435
WGUS54 KMOB 131425
FFWMOB
ALC097-MSC039-131615-
/O.NEW.KMOB.FF.W.0022.100813T1425Z-100813T1615Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
925 AM CDT FRI AUG 13 2010
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
WEST CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 1115 AM CDT
* AT 919 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY
RAIN FROM A THUNDERSTORM NEAR MOVELLA...OR 15 MILES SOUTHEAST OF
LUCEDALE...MOVING NORTHEAST AT 5 MPH. RADAR INDICATED TOTALS OF UP
TO 3 INCHES IN THE LAST HOUR ACROSS A SMALL PORTION OF SOUTHEAST
GEORGE COUNTY AND THE ADJACENT AREAS OF MOBILE COUNTY.
* THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL BE NEAR...
TANNER WILLIAMS BY 1020 AM CDT...
6 MILES SOUTHEAST OF MOFFET BY 1050 AM CDT...
BIG CREEK LAKE BY 1055 AM CDT...
WILMER BY 1105 AM CDT...
ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLASH FLOODING TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3073 8842 3073 8843 3073 8857 3079 8860
3096 8828 3075 8829 3067 8842 3068 8842
$$1 follow-up statement
883
WGUS74 KMOB 131521
FFSMOB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1021 AM CDT FRI AUG 13 2010
ALC097-MSC039-131615-
/O.CON.KMOB.FF.W.0022.000000T0000Z-100813T1615Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GEORGE MS-MOBILE AL-
1021 AM CDT FRI AUG 13 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR WEST
CENTRAL MOBILE AND SOUTHEASTERN GEORGE COUNTIES...
AT 1017 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM AGRICOLA TO 9 MILES EAST OF BIG
CREEK LAKE....MOVING EAST AT 10 MPH. FLOODED ROADS WERE REPORTED IN
THE AGRICOLA AREA AROUND 10 AM.
THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL BE NEAR...
BIG CREEK LAKE AND AGRICOLA BY 1020 AM CDT...
WILMER BY 1040 AM CDT...
MOFFET BY 1050 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLASH FLOODING TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3080 8859 3092 8835 3089 8828 3075 8829
3072 8833
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 4:30 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Aug 13, 4:30 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CDT FRI AUG 13 2010
.SHORT TERM [TODAY AND TONIGHT]...DEEP TROPICAL MOISTURE REMAINS IN
PLACE ACROSS THE MOBILE CWA WITH PW VALUES AROUND 2.5 INCHES OR 150%
OF NORMAL PER BLENDED TPW IMAGERY. SFC CIRCULATION ASSOCIATED WITH
FORMER TD#5 NO LONGER DISCERNIBLE ON SFC OBS THIS MORNING WITH
WHATEVER IS LEFT LOCATED OVER COASTAL MS WHERE A NEW CLUSTER OF DEEP
CONVECTION HAS DEVELOPED WITHIN THE PAST HOUR OR SO. MODEL GUIDANCE
SHOWS H92-H7 LOW LVL CIRCULATION DRIFTING ENE ACROSS SRN AL NEXT 48
HRS TO A POSITION JUST NORTH OF COLUMBUS GA BY 00Z SUN. ANTICIPATE
LIKELY/NMRS CVRG THIS AFTERNOON AS REMNANT LOW-LVL CIRCULATION
INTERACTS WITH A VERY HUMID AND UNSTABLE AIR MASS. TORRENTIAL
DOWNPOURS POSSIBLE WITH ANY SHRA/TSRA THAT COULD LEAD TO SOME
LOCALIZED FLOODING. ANTICIPATE A DOWNWARD TREND IN CONVECTION THIS
EVENING WITH LOSS OF HEATING.
THE WEAK SURFACE-500 MB LOW...THE REMNANTS OF TD5...MOVES SLOWLY
EASTWARD ACROSS SOUTHERN ALABAMA INTO GEORGIA ON SATURDAY...THEN
TURNS AND HEADS SOUTHWESTWARD ACROSS THE NORTHWEST FLORIDA PANHANDLE
SUNDAY NIGHT. THE GFS CONTINUES TO BE SOMEWHAT STRONGER WITH THIS
FEATURE LATE THIS WEEKEND AND INTO THE LONG TERM PERIOD AS DISCUSSED
BELOW...WHILE THE ECMWF AND GEM REMAIN WEAKER AND ARE PREFERRED AT
LEAST THROUGH SUNDAY NIGHT WHILE THE REMNANT SYSTEM REMAINS OVER
LAND. VERY HIGH AMOUNTS OF DEEP LAYER MOISTURE...WITH PRECIPITABLE
WATER VALUES NEAR 2.5-2.8 INCHES...SHIFT EASTWARD ACROSS THE AREA
THROUGH SATURDAY AS THE REMNANT SYSTEM MOVES EASTWARD LEAVING LESSER
BUT STILL RATHER HIGH DEEP LAYER MOISTURE OVER THE AREA FOR SUNDAY.
SCATTERED CONVECTION DEVELOPS MAINLY DURING THE AFTERNOON WITH A
PREDOMINATELY LIGHT SOUTHWEST SURFACE FLOW WHILE THE STEERING FLOW
CHANGES DURING THE DAY FROM PREDOMINATELY WESTERLY TO MORE
NORTHWESTERLY. HAVE GONE WITH LIKELY POPS ACROSS THE AREA WHERE
AGGREGATE COVERAGE SHOULD HAVE MOST AREAS RECEIVING RAIN WITH
SLIGHTLY HIGHER POPS OVER THE COASTAL AND EASTERN PORTIONS DUE TO
BETTER LOW LEVEL CONVERGENCE. FOR SUNDAY THE SURFACE FLOW IS MAINLY
WEST TO NORTHWESTWARD WITH A NORTHWESTERLY STEERING FLOW AND HAVE
GONE WITH CHANCE POPS FOR MOST OF THE AREA EXCEPT FOR NEAR COASTAL
AREAS AND THE EXTREME SOUTHEAST PORTION OF THE FORECAST AREA WHERE
BETTER LOW LEVEL CONVERGENCE AND AGGREGATE COVERAGE SUPPORT LIKELY
POPS. TEMPERATURES WILL BE WARMEST OVER THE NORTHWESTERN PORTION OF
THE AREA ON SATURDAY DUE TO THE WESTERLY SURFACE FLOW AND SOMEWHAT
LESS CONVECTION...WITH WARMER TEMPERATURES OVER THE WESTERN HALF OF
THE AREA ON SUNDAY FOR SIMILAR REASONS. THE CONTINUED HIGH AMOUNTS
OF DEEP LAYER MOISTURE PORTEND POTENTIALLY HIGH RAINFALL RATES BUT
NOT SUFFICIENT TO WARRANT A FLASH FLOOD WATCH. /29
&&
.LONG TERM [MONDAY THROUGH THURSDAY]...AN INTERESTING PATTERN PLAYS
OUT FOR THE FORECAST AREA DURING THE LONG TERM PERIOD WITH THE
GFS/ECMWF/GEM MOVING THE SURFACE LOW WESTWARD ACROSS THE MARINE AREA
MONDAY TO NEAR SOUTHEAST LOUISIANA MONDAY NIGHT WHILE A TRAILING
FRONT FROM A CANADIAN SYSTEM MOVES INTO THE SOUTHEAST STATES AND
STALLS NORTH AND WEST OF THE REGION. THE GFS CONTINUES TO BE
SOMEWHAT STRONGER WITH THE SURFACE LOW AND APPEARS TROPICAL IN
NATURE AND THE GEM SOLUTION IS CLOSE TO THE GFS AS WELL. THE
EXTENDED RANGE HPC DISCUSSION NOTES THE CONSISTENCY OF THE GFS FOR
THIS TREND BUT SUSPECTS MODEL FEEDBACK PROBLEMS SO HAVE GONE WITH A
BLEND OF THE GFS/ECMWF/GEM WHICH MOVES THE SYSTEM NORTHWARD INTO THE
CENTRAL GULF COAST STATES AND WEAKENS TUESDAY INTO WEDNESDAY...BUT
WILL CONTINUE TO CLOSELY MONITOR. CONSIDERING THIS HAVE STAYED WITH
GOOD CHANCE DAYTIME POPS FOR MONDAY THROUGH THURSDAY WITH CHANCE TO
SLIGHT CHANCE POPS EACH NIGHT. TEMPERATURES WILL BE NEAR SEASONABLE
LEVELS BUT DID NOT GO AS COOL AS THE MEX FOR TUESDAY AND WEDNESDAY
FOR THE ABOVE REASONS. /29
&&
.AVIATION [12Z ISSUANCE]...MAINLY VFR THRU 17Z...WITH ALL TAF SITES
LIKELY TO SEE A TSRA AT SOME POINT DURING THE AFTERNOON BUT EXACT
TIMING CANT BE PIN POINTED THIS FAR OUT. BRIEF MVFR OR IFR
CIGS/VSBYS POSSIBLE WITH ANY TSRA. DEEP MOISTURE AND INSTABILITY
WILL REMAIN PRESENT THROUGH SAT WITH DAILY CHANCES FOR AFTERNOON
CONVECTION.
&&
.MARINE...BUOYS INDICATING SW WINDS AROUND 20 KT THIS MORNING AND
SEAS UP TO 1.5 METERS (4.5 FEET). WINDS EXPECTED TO DIMINISH TO
AROUND 15 KT IN THE AFTERNOON. WINDS DECREASE FURTHER DURING THE
WEEKEND WITH SPEEDS AROUND 10 KT THAT SHOULD PERSIST THROUGH MUCH OF
NEXT WEEK UNLESS REMNANTS OF TD 5 REGENERATE. SEAS WILL DROP TO 3-4
FT SUN AND SHOULD REMAIN LIKE THAT FOR MUCH OF NEXT WEEK.
&&
.FIRE WEATHER...COPIOUS AMOUNTS OF DEEP LAYER MOISTURE REMAIN OVER
THE REGION THROUGH THE WEEKEND WITH SURFACE DEWPOINTS REMAINING IN
THE MID SEVENTIES OR SLIGHTLY HIGHER. AS A RESULT...AFTERNOON
RELATIVE HUMIDITIES REMAIN WELL ABOVE CRITICAL LEVELS. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 92 78 92 77 / 70 50 70 40
PENSACOLA 93 80 92 79 / 70 50 70 50
DESTIN 88 81 91 80 / 70 50 60 50
EVERGREEN 94 76 92 75 / 70 30 70 50
WAYNESBORO 93 75 94 74 / 70 30 60 30
CAMDEN 96 75 93 75 / 70 30 70 40
CRESTVIEW 93 77 92 75 / 70 50 70 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Aug 13, 5:38 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 538 AM CDT FRI AUG 13 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-141200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 538 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE MARINE AREA WILL SPREAD INLAND DURING THE DAY AND LINGER INTO THE EVENING HOURS. SOME OF THE STORMS WILL PRODUCE HEAVY DOWNPOURS WHICH MAY RESULT IN NUSIANCE FLOODING OF POOR DRAINAGE AREAS. FREQUENT LIGHTNING AND STRONG WIND GUSTS WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. MODERATE TO STRONG WINDS OVER THE MARINE AREA MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT MAINLY THIS MORNING. MUGGY CONDITIONS WILL RESULT IN HEAT INDICES RANGING FROM 104 TO 107 DEGREES THIS AFTERNOON. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE MARINE AREA WILL SPREAD INLAND EACH DAY ON SATURDAY AND SUNDAY WITH SCATTERED STORMS LINGERING INTO THE OVERNIGHT HOURS. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED MONDAY THROUGH THURSDAY. HEAVY DOWNPOURS...FREQUENT LIGHTNING AND STRONG WIND GUSTS WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 13, 8:05 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 805 AM CDT FRI AUG 13 2010 ALZ061-063-MSZ079-131400- UPPER MOBILE-GEORGE-LOWER MOBILE- 805 AM CDT FRI AUG 13 2010 ...A STRONG THUNDERSTORM WILL AFFECT GEORGE AND MOBILE COUNTIES... AT 800 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF TANNER WILLIAMS...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... DEES...TANNER WILLIAMS...BIG CREEK LAKE DAM...SEVEN HILLS...BIG CREEK LAKE AND DAWES THROUGH 900 AM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:28 AM CDT | Areal Flood Advisory | MOB | George | 2 hr |
| Aug 12, 10:09 PM CDT | Small Craft Advisory | MOB | 15 hr | |
| Aug 13, 11:18 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile, Washington | 104 min |
Nearby
Flash Flood Warnings in Mississippi, 2010Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.